MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(4).The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.Doi.Org/10.1080/00365521.2023.2171315 for additional information.
 
Event or Problem Description
Olympus reviewed the following literature "underwater endoscopic mucosal resection with submucosal injection and marking' for superficial non-ampullary duodenal epithelial tumors to achieve r0 resection: a single-center case series." abstract objectives: to describe an endoscopic technique named ¿underwater endoscopic mucosal resection (uemr) with submucosal injection and marking (uemr-sim)¿ and to evaluate the therapeutic characteristics of superficial non-ampullary duodenal epithelial tumors (snadets) < 20mm vis-a-vis classical emr (cemr) and uemr techniques.Materials and methods: this retrospective study included 103 consecutive snadet patients (103 lesions) who underwent cemr, uemr, or uemr-sim.The uemr-sim procedure included (1) marking and submucosal injection, (2) filling of the duodenal lumen with 0.9% saline, (3) snaring of the lesion, and (4) electrosurgical removal.The procedural outcomes were compared between the uemr-sim and other-procedure groups.Results: the en bloc resection rate was significantly higher in the uemr-sim group (100%) than in the cemr group (76.8%) (p.0.015) but was not statistically different between the uemr-sim and uemr groups (88.0%) (p.0.236).The r0 resection rate was significantly higher in the uemr-sim group (90.9%) than in the uemr group (48.0%) (p.0.001) but was not statistically different between the uemr-sim and cemr groups (76.8%) (p.0.209).¿type of adverse events/number of patients¿ delayed bleeding (1) the delayed-bleeding case was an 8-mm flat lesion in the second portion of the duodenum in a 70-year-old man who had been taking warfarin due to atrial fibrillation.Cemr was performed with continued warfarin therapy, and the mucosal defect was completely closed.However, delayed bleeding occurred 3 and 6 days post-cemr, requiring endoscopic hemostasis twice and hospitalization for 18 days.Only one case showed a local recurrence after 32.4 months in the cemr group, whereas no local recurrences were observed in the uemr and uemr-sim groups.The local recurrence was successfully treated with salvage endoscopic mucosal dissection (esd).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18774964
Report Number9614641-2024-00466
Device Sequence Number6309587
Product Code PKL
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-110QR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date02/25/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOSCOPE (PCF-H290TI); VIDEOSCOPE(GIF-Q260J
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale